Drought, Bryan
- When
- July 26, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bryan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Abnormally dry conditions allowed severe drought to creep into Bryan county, showing up on the drought monitor on the 26th and lasting into August.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Abnormally dry conditions allowed severe drought to creep into Bryan county, showing up on the drought monitor on the 26th and lasting into August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 25, 9:37 PM CST, 2 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1037 PM CDT MON JUL 25 2016 .DISCUSSION... && .AVIATION... Scattered hunderstorms will move through central Oklahoma toward southern Oklahoma overnight. A weak front will remain across the state which will bring chances for scattered thunderstorms during the afternoon Tuesday. && .PREV DISCUSSION... /issued 934 PM CDT MON JUL 25 2016/ UPDATE... Increased the probability of showers/storms in central Oklahoma and decreased the probability across northern Oklahoma. DISCUSSION... Showers and thunderstorms have continued to develop along and north of the I-44 corridor across central Oklahoma. Convective- allowing and synoptic models indicate this development likely is due to isentropic ascent along a ~925-850 mb baroclinc zone. This boundary is even has some reflection at the surface. This baroclinic zone may continue to shift southward through the evening/overnight hours along with the attendant showers/storms. The primary hazard (in addition to lightning) from these storms will be locally heavy rainfall. For example, the Guthrie Mesonet station just received 0.78" in an hour. Mahale PREV DISCUSSION... /issued 720 PM CDT MON JUL 25 2016/ DISCUSSION... AVIATION... Isolated thunderstorms will exist over the southern two-thirds of Oklahoma through Tuesday mid-day. Winds will be light outside of thunderstorms and their outflow boundaries. PREV DISCUSSION... /issued 321 PM CDT MON JUL 25 2016/ DISCUSSION... The weather pattern will be continue to be characterized over the next few days with the upper ridge in the west and a relatively longwave weak trough across the Great Lakes region into the mid Mississippi valley. Shortwaves moving southeast in the flow to our north and northeast may not directly affect us, but with surface boundaries in the neighborhood and the lack of the strong ridge over the Plains, we will keep chances of storms in the forecast for the next few days. The longer range forecasts from the medium range models suggest that the upper ridge will build back toward the Plains next weekend, and the GFS suggests we could get back to hot weather. However, ECMWF is not quite as aggressive with the warming, but we will watch the trends over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 92 74 91 / 90 40 20 30 Hobart OK 75 95 74 94 / 40 30 20 20 Wichita Falls TX 77 95 75 94 / 30 30 20 30 Gage OK 72 92 70 92 / 10 20 20 20 Ponca City OK 74 90 73 91 / 30 40 20 30 Durant OK 76 94 76 94 / 30 20 20 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/09/09
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1039 PM CDT MON JUL 25 2016 OKZ004>048-050>052-TXZ083>090-270345- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1039 PM CDT MON JUL 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE GREATEST RISK OF STORMS WILL BE ACROSS CENTRAL AND SOUTHERN OKLAHOMA. LOCALLY HEAVY RAINFALL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND 40 TO 50 MPH WIND GUSTS ARE THE PRIMARY HAZARDS WITH THESE STORMS .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME THUNDERSTORMS MAY AFFECT PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/MAD/VM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1042 PM CDT MON JUL 25 2016
OKZ025-028-029-260430-
OKLAHOMA OK-MCCLAIN OK-CLEVELAND OK-
1042 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OKLAHOMA...
NORTHWESTERN MCCLAIN AND CLEVELAND COUNTIES UNTIL 1130 PM CDT...
AT 1039 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOORE...MOVING
SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 97 AND 101...AND BETWEEN MILE
MARKERS 107 AND 129.
INTERSTATE 40 BETWEEN MILE MARKERS 154 AND 165.
INTERSTATE 44 BETWEEN MILE MARKERS 110 AND 116.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.
LAT...LON 3506 9740 3537 9764 3552 9740 3527 9714
3525 9714
TIME...MOT...LOC 0339Z 318DEG 21KT 3537 9746
WRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 NW NEWCASTLE 35.27N 97.62W
07/25/2016 MCCLAIN OK EMERGENCY MNGR
6 FOOT AND 30 FOOT TREES DOWNED.
&&
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT MON JUL 25 2016
OKZ028>031-260515-
POTTAWATOMIE OK-MCCLAIN OK-CLEVELAND OK-SEMINOLE OK-
1127 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE...
NORTHWESTERN MCCLAIN...CLEVELAND AND WEST CENTRAL SEMINOLE COUNTIES
UNTIL 1215 AM CDT...
AT 1125 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR SHAWNEE TO NEAR OKLAHOMA CITY TO NEAR NORMAN...MOVING SOUTHEAST
AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3509 9700 3506 9766 3535 9763 3536 9720
3546 9679 3546 9677 3516 9662
TIME...MOT...LOC 0425Z 327DEG 12KT 3540 9682 3531 9716 3523 9750
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1129 PM CDT MON JUL 25 2016
OKZ023-027-260515-
GRADY OK-CADDO OK-
1129 PM CDT MON JUL 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY AND CADDO COUNTIES
UNTIL 1215 AM CDT...
AT 1128 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF COLONY TO 4 MILES SOUTHWEST OF LAKE CHICKASHA TO 4
MILES WEST OF MIDDLEBERG...MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3528 9814 3526 9776 3488 9769 3488 9814
3509 9861 3539 9862 3551 9862
TIME...MOT...LOC 0428Z 347DEG 15KT 3533 9862 3509 9817 3511 9781
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1147 PM CDT MON JUL 25 2016 OKZ022-260515- WASHITA OK- 1147 PM CDT MON JUL 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHITA COUNTY UNTIL 1215 AM CDT... AT 1142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLONY...MOVING SOUTH AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3544 9880 3546 9863 3513 9862 3522 9893 TIME...MOT...LOC 0442Z 19DEG 6KT 3535 9871 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1235 AM CDT TUE JUL 26 2016 OKZ022-035-260615- KIOWA OK-WASHITA OK- 1235 AM CDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA AND EASTERN WASHITA COUNTIES UNTIL 115 AM CDT... AT 1233 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR CORDELL TO 3 MILES EAST OF MOUNTAIN VIEW...MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3517 9919 3488 9870 3515 9862 3540 9900 TIME...MOT...LOC 0533Z 18DEG 13KT 3529 9896 3510 9868 30
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644255.